Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 12, NWS Wichita, KS

March 30, 2006Chautauqua County, Elk County, Kansas

NWS Wichita, KS issued this tornado warning at Mar 30, 2006, 3:08 PM CST for Chautauqua County, Elk County, Kansas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2006, 3:08 PM CST (21:08 UTC)
Expired
Mar 30, 2006, 3:37 PM CST
In force
29 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chautauqua County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 3:12 PM CSTHAIL 1.753 S Moline, KSON ELK AND CHAUTAUQUA COUNTY LINE.
Mar 30, 3:16 PM CSTHAIL 1Moline, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:42 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1531 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 302108
TORICT
KSC019-049-302215-
/O.NEW.KICT.TO.W.0012.060330T2108Z-060330T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ELK COUNTY IN SOUTHEAST KANSAS.
  NORTHERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 415 PM CST

* AT 304 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 9 MILES SOUTH OF MOLINE...OR 11 MILES NORTHWEST
  OF SEDAN...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ELK FALLS...LONGTON...MOLINE

THIS REPLACES THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAUTAUQUA 
COUNTY. 

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW

LAT...LON 3721 9643 3715 9631 3741 9595 3758 9619

$$

CARUSO
4 follow-up statements
000 
WWUS53 KICT 302117
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CST THU MAR 30 2006

KSC019-049-302215-
/O.CON.KICT.TO.W.0012.000000T0000Z-060330T2215Z/
CHAUTAUQUA KS-ELK KS-
316 PM CST THU MAR 30 2006

...A TORNADO WARNING CONTINUES FOR EASTERN ELK AND NORTHERN
CHAUTAUQUA COUNTIES UNTIL 415 PM CST...

AT 313 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTH OF ELK FALLS...OR 12 MILES NORTH OF
SEDAN...AND MOVING NORTHEAST AT 45 MPH.

THIS DANGEROUS STORM WILL BE...
  NEAR LONGTON BY  325 PM CST.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3721 9643 3715 9631 3741 9595 3758 9619

$$

ELDER
000 
WWUS53 KICT 302126
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CST THU MAR 30 2006

KSC019-049-302215-
/O.CON.KICT.TO.W.0012.000000T0000Z-060330T2215Z/
CHAUTAUQUA KS-ELK KS-
325 PM CST THU MAR 30 2006

...A TORNADO WARNING CONTINUES FOR EASTERN ELK AND NORTHERN
CHAUTAUQUA COUNTIES UNTIL 415 PM CST...

AT 321 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR LONGTON...OR 10 MILES SOUTHEAST OF 
HOWARD...AND MOVING NORTHEAST AT 50 MPH. TRAINED SPOTTERS WERE 
TRACKING A ROTATING WALL CLOUD.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN ELK AND
NORTHERN CHAUTAUQUA COUNTIES...INCLUDING THE TOWN OF LONGTON.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3721 9643 3715 9631 3741 9595 3758 9619

$$

ELDER
000 
WWUS53 KICT 302135
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CST THU MAR 30 2006

KSC019-302144-
/O.CAN.KICT.TO.W.0012.000000T0000Z-060330T2215Z/
CHAUTAUQUA KS-
334 PM CST THU MAR 30 2006

...THE TORNADO WARNING FOR CHAUTAUQUA COUNTY HAS BEEN CANCELLED...

AT 330 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3739 9628 3729 9621 3741 9595 3758 9619

$$

KSC049-302215-
/O.CON.KICT.TO.W.0012.000000T0000Z-060330T2215Z/
ELK KS-
334 PM CST THU MAR 30 2006

...A TORNADO WARNING CONTINUES FOR EASTERN ELK COUNTY UNTIL 415 PM
CST...

AT 330 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR LONGTON...OR 12 MILES EAST OF HOWARD...AND
MOVING NORTHEAST AT 40 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN ELK COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3739 9628 3729 9621 3741 9595 3758 9619

$$

ELDER
000 
WWUS53 KICT 302137
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CST THU MAR 30 2006

KSC049-302147-
/O.CAN.KICT.TO.W.0012.000000T0000Z-060330T2215Z/
ELK KS-
337 PM CST THU MAR 30 2006

...THE TORNADO WARNING FOR EASTERN ELK COUNTY HAS BEEN CANCELLED...

AT 334 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3739 9628 3729 9621 3741 9595 3758 9619

$$

ELDER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:35 AM CST, 11 hours 33 minutes earlier.

Area forecast discussion, Mar 30, 3:35 AM CST, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CST THU MAR 30 2006

.DISCUSSION...

...ACTIVE SEVERE WEATHER DAY BECOMING MORE LIKELY...GENERALLY ALONG
AND EAST OF I-135...STARTING POSSIBLY AS EARLY AS NOON AND LASTING
INTO THE EVENING HOURS OVER SOUTHEAST KANSAS. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL BE POSSIBLE...

SEVERE THUNDERSTORM WATCH WILL BE GOING OUT SHORTLY FOR NORTHWEST
COUNTIES OF CWA...DUE TO INCREASING ELEVATED INSTABILITY AND LARGE
SCALE ASCENT.

CURRENT ANALYSIS INDICATES A DEEP...NEGATIVELY TILTED MID/UPPER
TROUGH PROGRESSING ACROSS THE CENTRAL ROCKIES...WITH AN ASSOCIATED
STRONG UPPER JET NOSING EASTWARD INTO NEW MEXICO. DRY LINE HAS
RETREATED INTO WESTERN KANSAS...WITH MOSTLY 50S DEWPOINTS SURGING
NORTHWARD ACROSS THE AREA. HOWEVER...LOW 60S DEWPOINTS ARE ALREADY
SHOWING UP ACROSS WESTERN OKLAHOMA. EXPANSIVE STRATUS DECK
CONTINUES TO SPREAD NORTHWARD...AND WILL BE THE BIGGEST CHALLENGE
REGARDING SEVERE POTENTIAL/MAGNITUDE.

DIFFLUENT FLOW ALOFT AND ASSOCIATED LARGE SCALE ASCENT WILL INCREASE
THROUGHOUT THE DAY...AS LEFT EXIT REGION OF 100KT JET OVERSPREADS
THE AREA. THINKING PRIMARILY ELEVATED CONVECTION WILL BE POSSIBLE
THIS MORNING...ESPECIALLY ACROSS WESTERN PORTIONS OF THE CWA...AS
LOW-LEVEL WARM/MOIST ADVECTION CONTINUES UNDERNEATH UPPER DIFFLUENT
FLOW. CANNOT RULE OUT A FEW STRONG/SEVERE STORMS WITH THIS ACTIVITY.
BY NOON...RUC...GFS AND NAM HAVE THE DRY LINE POSITIONED ROUGHLY
JUST WEST OF A KINGMAN TO ELLSWORTH LINE. GIVEN THE STRONG
FORCING...STORMS COULD FIRE (OR BE ONGOING FROM EARLY MORNING
CONVECTION) BY EARLY AFTERNOON...BUT STRONG CAP VIA LOW CLOUDS WILL
HAMPER SURFACE HEATING AND INSTABILITY. SO CONVECTIVE INITIATION MAY
WAIT UNTIL EAST OF I-135. HOWEVER...MODIFIED RUC SOUNDINGS INDICATE
GIVEN INHIBITION WILL BE BREAKABLE DUE TO STRONG LARGE SCALE ASCENT.
NEVERTHELESS...STRONG SHEAR PROFILES...POTENTIALLY 1500-2000 J/KG OF
CAPE...AND LOW LCLS DICTATE POTENTIAL FOR TORNADOES. TORNADO THREAT
IS HIGHER WELL EAST OF THE TURNPIKE...WHERE LOW-LEVEL FLOW WILL BE A
TAD MORE BACKED...ENHANCING LOW-LEVEL SHEAR. ADDITIONAL THREATS WILL
BE VERY LARGE HAIL DUE TO THE STRONG SHEAR...AND DAMAGING WINDS DUE
TO DRIER AIR ALOFT OVERSPREADING THE AREA. STORMS MAY BE A BIT MORE
DISCRETE THAN PREVIOUSLY EXPECTED (ESPECIALLY AT FIRST)...AS MODELS
ARE INDICATING DEEP LAYER SHEAR PROFILES A BIT MORE PERPENDICULAR TO
THE DRY LINE...ESPECIALLY FARTHER SOUTH. THEREAFTER...DUE TO THE
STRONG FORCING...THUNDERSTORMS SHOULD MERGE INTO LINES WITH EMBEDDED
SUPERCELLS. STORMS WILL BE BOOKING NORTHEAST AT NEARLY 45-50 MPH.
STORMS SHOULD EXIT SOUTHEAST KANSAS BY MID EVENING...DEPENDING ON
SPEED OF DRY LINE.

ADDITIONALLY...WILL ISSUE A WIND ADVISORY FOR TODAY FOR ALL OF
CENTRAL AND SOUTHEAST KANSAS FROM 9AM-6PM...TO ACCOUNT FOR STRONG
PRESSURE GRADIENT/PRESSURE FALLS AHEAD OF DRY LINE AND DEEP MIXING
BEHIND DRY LINE.

THEREAFTER...FAIRLY QUIET WEATHER EXPECTED FOR FRIDAY-FRIDAY
NIGHT...AS HIGH PRESSURE MOVES OVER THE AREA. THUNDERSTORM CHANCES
WILL INCREASE ONCE AGAIN SATURDAY-SUNDAY...AS ANOTHER SYSTEM
APPROACHES AND MOVES OVER THE AREA. GFS AND ECMWF CONTINUE TO BE
FAIRLY SIMILAR WITH THIS SYSTEM...ADVERTISING A RELATIVELY LOW
AMPLITUDE MID-LEVEL FLOW. THUNDERSTORM CHANCES SHOULD INCREASE ONCE
AGAIN BY NEXT TUESDAY...AS MEDIUM RANGE MODELS CONTINUE TO ADVERTISE
A DEEP TROUGH OVER THE WESTERN CONUS. STILL A WAYS OUT...BUT COULD
POTENTIALLY BE ANOTHER ACTIVE PERIOD. STAY TUNED.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  44  72  44 /  50   5   0  10
HUTCHINSON      73  42  72  42 /  50   5   0   5
NEWTON          73  43  71  42 /  50  10   0   5
ELDORADO        72  44  72  43 /  60  20   0  10
WINFIELD-KWLD   74  45  73  45 /  60  10   0  10
RUSSELL         73  39  71  40 /  50   5   0   5
GREAT BEND      73  40  71  41 /  50   5   0   5
SALINA          72  41  70  39 /  50  10   0   5
MCPHERSON       73  42  71  41 /  50  10   0   5
COFFEYVILLE     72  47  73  44 /  70  50   0  10
CHANUTE         71  47  70  42 /  70  50   0   5
IOLA            71  46  70  41 /  70  50   0   5
PARSONS-KPPF    72  47  72  43 /  70  50   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Mar 30, 4:44 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
444 AM CST THU MAR 30 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
444 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE AREA
TODAY...ESPECIALLY ALONG AND EAST OF INTERSTATE 135.

LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE WITH THUNDERSTORMS
THIS MORNING WEST OF INTERSTATE 135. HOWEVER...THE MAIN SEVERE
THREAT WILL BE THIS AFTERNOON...GENERALLY EAST OF INTERSTATE 135.
IN ADDITION TO VERY LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS...TORNADOES WILL BE POSSIBLE THIS AFTERNOON...A FEW OF WHICH
MAY BE STRONG AND LONG-LIVED. SEVERE WEATHER WILL EXIT SOUTHEAST
KANSAS BY MID EVENING.

ADDITIONALLY...A WIND ADVISORY IS IN AFFECT FOR ALL OF CENTRAL AND
SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST WIND ADVISORY
BULLETIN FOR DETAILS.

FURTHERMORE...FIRE DANGER WILL BE IN THE EXTREME CATEGORY THIS
AFTERNOON...PRIMARILY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL
KANSAS. PLEASE AVOID OUTDOOR BURNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
SUNDAY NIGHT. AT THIS TIME...IT APPEARS AT LEAST STRONG
THUNDERSTORMS WILL BE POSSIBLE. STAY TUNED FOR LATER OUTLOOKS.

MORE THUNDERSTORMS WILL BE POSSIBLE STARTING TUESDAY. ONCE AGAIN...IT
APPEARS AT LEAST STRONG THUNDERSTORMS WILL BE POSSIBLE. STAY TUNED
FOR LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS
AFTERNOON...GENERALLY ALONG AND EAST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

In the hours before

Special weather statement, Mar 30, 2:45 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CST THU MAR 30 2006

KSZ093-098-302115-
CHAUTAUQUA-COWLEY-
245 PM CST THU MAR 30 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CEDAR VALE...AND MOVING
NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Mar 30, 2:47 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
247 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             HILLSBORO               38.35N 97.20W
03/30/2006  E0.50 INCH       MARION             KS   TRAINED SPOTTER

            HAIL COVERS GROUND

&&

MRU
Special weather statement, Mar 30, 2:50 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CST THU MAR 30 2006

KSZ070-302115-
GREENWOOD-
250 PM CST THU MAR 30 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 247 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEVERY...OR 11 MILES SOUTH OF EUREKA...AND
MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Mar 30, 2:52 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CST THU MAR 30 2006

KSZ052-302115-
MARION-
252 PM CST THU MAR 30 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MARION COUNTY...

AT 252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINCOLNVILLE...OR 10 MILES NORTH OF
MARION...AND MOVING NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

JAKUB
Local storm report, Mar 30, 2:56 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
256 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             CEDAR VALE              37.11N 96.50W
03/30/2006  E0.88 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

MRU
Local storm report, Mar 30, 3:02 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             3 SSW PEABODY           38.13N 97.13W
03/30/2006  E0.88 INCH       MARION             KS   TRAINED SPOTTER

&&

MRU

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:46 AM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more16 hr
Mar 30, 11:55 AM CSTSevere Thunderstorm WarningICTEllsworth, Lincoln65 min
Mar 30, 12:00 PM CSTSevere Thunderstorm WarningICTReno, Sedgwick60 min
Mar 30, 12:13 PM CSTTornado WarningICTEllsworth, Saline31 min
Mar 30, 12:34 PM CSTSevere Thunderstorm WarningICTSedgwick27 min
Mar 30, 12:40 PM CSTSevere Thunderstorm WarningICTHarvey, Marion39 min
Mar 30, 12:56 PM CSTSevere Thunderstorm WarningICTMcPherson, Saline49 min
Mar 30, 1:05 PM CSTTornado WarningICTButler, Marion40 min
Mar 30, 1:25 PM CSTTornado WarningICTMcPherson26 min
Mar 30, 1:33 PM CSTTornado WarningICTChase, Marion27 min
Mar 30, 1:43 PM CSTSevere Thunderstorm WarningICTHarvey, McPherson, Marion62 min
Mar 30, 2:02 PM CSTSevere Thunderstorm WarningICTButler, Cowley37 min
Mar 30, 2:12 PM CSTTornado WarningICTMarion18 min
Mar 30, 2:23 PM CSTSevere Thunderstorm WarningICTCowley, Elk29 min
Mar 30, 2:52 PM CSTSevere Thunderstorm WarningICTChautauqua53 min
Mar 30, 3:35 PM CSTSevere Thunderstorm WarningICTElk, Wilson55 min
Mar 30, 3:51 PM CSTTornado WarningICTWilson, Woodson15 min
Mar 30, 3:55 PM CSTSevere Thunderstorm WarningICTChautauqua, Montgomery65 min
Mar 30, 4:04 PM CSTTornado WarningICTChautauqua, Montgomery34 min
Mar 30, 4:08 PM CSTSevere Thunderstorm WarningICTCowley37 min
Mar 30, 4:27 PM CSTTornado WarningICTNeosho, Wilson29 min
Mar 30, 4:34 PM CSTTornado WarningICTCowley, Elk41 min
Mar 30, 4:57 PM CSTSevere Thunderstorm WarningICTElk, Greenwood48 min
Mar 30, 5:23 PM CSTSevere Thunderstorm WarningICTWilson, Woodson52 min
Mar 30, 5:33 PM CSTTornado WarningICTWilson, Woodson32 min
Mar 30, 5:59 PM CSTTornado WarningICTAllen46 min

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.